Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 44, NWS Fort Worth, TX

August 25, 2017Parker County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 25, 2017, 6:16 AM CDT for Parker County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2017, 6:16 AM CDT (11:16 UTC)
Expired
Aug 25, 2017, 8:45 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WGUS54 KFWD 251116
FFWFWD
TXC367-251345-
/O.NEW.KFWD.FF.W.0044.170825T1116Z-170825T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
616 AM CDT FRI AUG 25 2017

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Northern Parker County in north central Texas...

* Until 845 AM CDT.

* At 612 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. This rainfall will lead to excessive water runoff
  and cause flash flooding. Low-lying areas are most vulnerable to
  rapidly rising water. Some low-water crossings may flood and become
  impassable.

* Some locations that will experience flooding include...
  Weatherford, Briar, Willow Park, Reno, Aledo, Springtown, Hudson 
  Oaks, Annetta, Poolville, Annetta North and Sanctuary.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3299 9755 3270 9755 3270 9787 3300 9802

$$

30
1 follow-up statement
008 
WGUS74 KFWD 251344
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
844 AM CDT FRI AUG 25 2017

TXC367-251351-
/O.EXP.KFWD.FF.W.0044.000000T0000Z-170825T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Parker TX-
844 AM CDT FRI AUG 25 2017

...THE FLASH FLOOD WARNING FOR NORTHERN PARKER COUNTY WILL EXPIRE AT
845 AM CDT...

The heavy rain has ended and flash flooding is no longer expected to 
pose a threat. There may be some residual flooding across portions 
of Parker County, especially at low water crossings and flood prone 
areas. Please continue to heed any remaining road closures.

LAT...LON 3299 9755 3270 9755 3270 9787 3300 9802

$$

24-Bain

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:52 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 25, 3:52 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
352 AM CDT Fri Aug 25 2017

.DISCUSSION...
Satellite imagery shows that the structure of Hurricane Harvey
continues to improve with concentric cirrus banding already
reaching the southern half of the CWA early this morning. RADAR
Mosaic indicates outer rain bands extending from the Texas Coastal
Bend to just south of the Upper Texas Coast. The system is still
progged to make landfall early Saturday along the Coastal Bend,
and it's future track will continue to be the primary focus for
this forecast.

Meanwhile, a tropical airmass is already in place based on the 2
inch PWAT analyzed on the 06Z sounding. Similar to last night,
nocturnal showers and a few embedded thunderstorms have popped up,
this time generally south of the I-20 corridor. We will need to
keep an eye on any training precipitation due to the potential of
heavy rain and localized flooding. For today, the higher POPs will
be across the western half of the region where weak forcing aloft
will be present, although isolated storms will still be possible
across the eastern counties.

After today, the focus will shift almost solely on Harvey, which will
already have begun to inundate the Mid Texas Coast with hurricane
conditions and South-Central Texas with torrential rains and
likely dangerous flooding. The main change with this forecast
package is to include a Flash Flood Watch across the southern tier
counties where outer bands will likely reach this weekend and
storm total precipitation values of 5-6 inches are forecast. These
counties will also experience breezy conditions this weekend but
at this time it appears that winds will remain below tropical
storm criteria.

The Flash Flood Watch will run from Saturday morning through
Sunday night, and it is likely to be extended at least temporally
and possibly spatially in future forecasts. The decision to not
extend the watch into next week is based on the continued
uncertainty in the exact track of Harvey beyond 72 hours. After
meandering in and around the coastal bend this weekend, the
official forecast track brings the system farther up the Texas
Coast, keeping it in Southeast Texas on day 5 (Tuesday). This
could keep the potential for heavy rain and flooding going into
next week across the southern CWA. However, the cone of
uncertainty becomes quite large by this time and the official
track could change. For now, the extended portion of the forecast
will lean close to persistence with the highest POPs across the
south. Otherwise, due to the extensive cloudcover and precip
chances, temperatures will remain below normal for this time of
year for the entire forecast.

30

&&

.AVIATION... /Issued 1230 AM CDT Fri Aug 25 2017/
/06Z TAFs/

Diurnally driven convection has blended nearly seamlessly into
nocturnal showers as gentle but very moist easterly upglide has
ensued again tonight across North and Central Texas. The coverage
and intensity will be less than the Wednesday night/Thursday
morning activity, which should limit the extent of any MVFR
ceilings. But with a nearly saturated boundary layer, lower
ceilings may need to be introduced toward daybreak, particularly
if the showers are more widespread than anticipated. The showers
will gradually taper off from south to north later this morning.

The rich tropical air mass will remain in place Friday afternoon,
but North Texas may be in area of subsidence between Harvey and
the troughing to our northwest. The boundary layer will
undoubtedly want to convect, but this inhibition should limit
coverage, and the TAFs will be free of precipitation after the
morning showers come to an end. The first outer rain band from
Harvey may invade Central Texas near the end of the current Waco
TAF. This will be reassessed with subsequent issuances, but the
only impacts would be rain and gusty winds on par with garden-
variety summertime convection.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    88  74  88  72  88 /  40  20  30  30  20
Waco                90  74  85  72  83 /  40  30  60  50  40
Paris               86  70  87  70  86 /  20  10  20  20  20
Denton              86  71  88  70  88 /  40  20  20  20  20
McKinney            87  69  87  69  87 /  40  10  20  30  20
Dallas              89  75  88  73  88 /  40  20  30  30  20
Terrell             89  72  87  72  86 /  40  10  30  30  30
Corsicana           90  75  86  73  84 /  30  20  50  50  40
Temple              89  74  83  71  81 /  50  40  70  70  60
Mineral Wells       86  70  87  69  87 /  50  20  30  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Saturday morning through Monday morning
for TXZ158-160-174-175.

&&

30/58
Hazardous weather outlook, Aug 25, 4:33 AM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
433 AM CDT Fri Aug 25 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
433 AM CDT Fri Aug 25 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a chance of thunderstorms across all of North and Central
Texas today and mainly southwest of a Sherman to Terrell to Canton
line tonight. Severe weather is not expected but heavy rain may
produce localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
On Saturday and Sunday, there is a potential for widespread heavy
rainfall across parts of Central Texas as the outer reaches of
Hurricane Harvey begin to impact the region. While there is still
uncertainty on the exact track and timing of this system, heavy
rainfall south of a Goldthwaite to Waco to Palestine line may lead to
flash flooding during this time frame. In addition, strong winds
with some gusts to 35 mph will be possible.

Thunderstorm chances will shift to southeast of a Comanche to Sherman
line Monday and will be mainly along and east of I-35/I-35W Tuesday
through Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:21 PM CDTAreal Flood AdvisoryFWDEastland3 hr
Aug 25, 3:41 AM CDTFlash Flood WatchFWDAnderson, Bell, Falls, Freestone, Leon, Limestone and 2 more4 days
Aug 25, 4:39 AM CDTAreal Flood AdvisoryFWDHood, Parker3 hr
Aug 25, 4:48 AM CDTFlash Flood WarningFWDHood, Parker117 min
Aug 25, 6:47 AM CDTAreal Flood AdvisoryFWDJack, Wise3 hr
Aug 25, 7:32 AM CDTAreal Flood AdvisoryFWDHood, Parker118 min
Aug 25, 8:48 AM CDTAreal Flood WarningFWDParker87 min
Aug 25, 8:59 AM CDTAreal Flood AdvisoryFWDEastland, Erath, Palo Pinto, Stephens2 hr
Aug 25, 10:42 AM CDTAreal Flood AdvisoryFWDStephens, Young3 hr
Aug 25, 3:49 PM CDTAreal Flood AdvisoryFWDPalo Pinto116 min

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.